Alert archive / Pennsylvania / Wind Chill Advisories in 2014

Wind Chill Advisory 5, NWS State College, PA

January 22, 201413 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Jan 22, 2014, 10:05 PM EST for 13 counties in Pennsylvania. It took effect at Jan 23, 2014, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 10:05 PM EST (03:05 UTC)
In effect from
Jan 23, 2014, 10:00 PM EST
Expired
Jan 24, 2014, 10:00 AM EST
In force
12 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA

The radar

The State College radar (KCCX), 38 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS41 KCTP 230305
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 PM EST WED JAN 22 2014

...A SURGE OF ARCTIC AIR AND WIND WILL PRODUCE LOW WIND CHILLS...

.A SURGE OF ARCTIC AIR THURSDAY AND THURSDAY NIGHT WILL PRODUCE
WINDCHILL IN THE -15 TO -20 RANGE.

PAZ004>006-010>012-017-018-024-033-037-041-042-231315-
/O.NEW.KCTP.WC.Y.0005.140124T0300Z-140124T1500Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
LAPORTE
1005 PM EST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO 10 AM
EST FRIDAY. 

* LOCATIONS...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 17 BELOW.

* TIMING...OVERNIGHT THURSDAY INTO LATE FRIDAY MORNING.

* IMPACTS...BITTERLY COLD AIR AND LOW WIND CHILLS CAN CAUSE
  FROSTBITE TO EXPOSED SKIN AND CAN LEAD TO HYPOTHERMIA.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...5 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$
4 follow-up statements
445 
WWUS41 KCTP 231015
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 AM EST THU JAN 23 2014

...A SURGE OF ARCTIC AIR AND WIND WILL PRODUCE LOW WIND CHILLS...

.A SURGE OF ARCTIC AIR WILL PRODUCE WIND CHILLS TONIGHT IN THE -15 TO -20
RANGE.

PAZ004>006-010>012-017-018-024-033-037-041-042-232015-
/O.CON.KCTP.WC.Y.0005.140124T0300Z-140124T1500Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
LAPORTE
515 AM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST FRIDAY...

* LOCATIONS...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AROUND 15 BELOW ZERO.

* TIMING...TONIGHT INTO LATE FRIDAY MORNING.

* IMPACTS...BITTERLY COLD AIR AND LOW WIND CHILLS CAN CAUSE 
  FROSTBITE TO EXPOSED SKIN AND CAN LEAD TO HYPOTHERMIA. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$
990 
WWUS41 KCTP 231859
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
159 PM EST THU JAN 23 2014

...A SURGE OF ARCTIC AIR AND WIND WILL PRODUCE LOW WIND CHILLS...

.A SURGE OF ARCTIC AIR WILL PRODUCE WIND CHILLS TONIGHT IN THE -
15 TO -20 RANGE.

PAZ004>006-010>012-017-018-024-033-037-041-042-241000-
/O.CON.KCTP.WC.Y.0005.140124T0300Z-140124T1500Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
LAPORTE
159 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST FRIDAY...

* LOCATIONS...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AROUND 15 BELOW ZERO.

* TIMING...TONIGHT INTO LATE FRIDAY MORNING.

* IMPACTS...BITTERLY COLD AIR AND LOW WIND CHILLS CAN CAUSE 
  FROSTBITE TO EXPOSED SKIN AND CAN LEAD TO HYPOTHERMIA. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

DEVOIR
888 
WWUS41 KCTP 240338
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1038 PM EST THU JAN 23 2014

...A SURGE OF ARCTIC AIR AND WIND WILL PRODUCE LOW WIND CHILLS...

.A SURGE OF ARCTIC AIR WILL PRODUCE WIND CHILLS TONIGHT IN 
THE MINUS 15 TO MINUS 20 RANGE.

PAZ004>006-010>012-017-018-024-033-037-041-042-241345-
/O.CON.KCTP.WC.Y.0005.000000T0000Z-140124T1500Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD...
PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO...
LAPORTE
1038 PM EST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* LOCATIONS...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AROUND 15 BELOW ZERO.

* TIMING...OVERNIGHT INTO LATE FRIDAY MORNING.

* IMPACTS...BITTERLY COLD AIR AND LOW WIND CHILLS CAN CAUSE 
  FROSTBITE TO EXPOSED SKIN AND CAN LEAD TO HYPOTHERMIA. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...NEAR ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

MARTIN
330 
WWUS41 KCTP 240912
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 AM EST FRI JAN 24 2014

PAZ004>006-010-011-017-024-033-242015-
/O.NEW.KCTP.WW.Y.0005.140125T0700Z-140126T0100Z/
/O.CON.KCTP.WC.Y.0005.000000T0000Z-140124T1500Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT...
ST. MARYS...RIDGWAY...EMPORIUM...DUBOIS...CLEARFIELD...
JOHNSTOWN...SOMERSET
412 AM EST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 8 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 2 AM TO 8 PM EST SATURDAY.

* LOCATIONS...NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS.

* HAZARD TYPES...DANGEROUS WIND CHILLS THIS MORNING. SNOW AND
  BLOWING SNOW ON SATURDAY.

* SNOW ACCUMULATIONS...2 TO 5 INCHES. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. 

* WIND CHILLS...15 TO 20 DEGREES BELOW ZERO THIS MORNING.

* TIMING...EXPECT SNOW TO BEGIN AFTER MIDNIGHT IN THE NORTHWEST
  MOUNTAINS AND SPREAD INTO THE LAURELS DURING THE PRE-DAWN HOURS. 

* IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN
  OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30
  MINUTES. HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS
  AND REDUCED VISIBILITY IN SNOW AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG #CTPWX.

&&

$$

PAZ012-018-037-041-042-241500-
/O.CON.KCTP.WC.Y.0005.000000T0000Z-140124T1500Z/
NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...MANSFIELD...
WELLSBORO...LAPORTE
412 AM EST FRI JAN 24 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...NORTH-CENTRAL MOUNTAINS.

* WIND CHILLS...15 TO 20 DEGREES BELOW ZERO.

* IMPACTS...DANGEROUS WIND CHILLS AND FROSTBITE. FROSTBITE CAN
  OCCUR IF SKIN IS EXPOSED TO THE ELEMENTS FOR MORE THAN 30
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND
GLOVES. FROSTBITE AND HYPOTHERMIA ARE POSSIBLE IF PRECAUTIONS ARE
NOT TAKEN. FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/CTP OR STAY TUNED TO NOAA WEATHER RADIO.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 7:31 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 22, 7:31 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
731 PM EST WED JAN 22 2014

.SYNOPSIS...

A DEEP UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST THROUGH
THE MIDDLE OF NEXT WEEK. A STRONG DISTURBANCE WILL TRACK ACROSS
THE COMMONWEALTH ON THURSDAY BRINGING SNOW SHOWERS AND A FEW
HEAVIER AFTERNOON SQUALLS. ADDITIONAL ALBERTA CLIPPERS ROUNDING
THE SOUTHERN EDGE OF THE LARGE UPPER TROUGH WILL TRACK SOUTHEAST
ACROSS PENNSYLVANIA EVERY COUPLE OF DAYS.

&&

.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...

CLOUDS ARE ALREADY MOVING INTO EXTREME WESTERN AREAS AND WILL
RAPIDLY SPREAD EASTWARD TONIGHT. STILL CLEAR IN THE EAST SO THERE
COULD BE SEVERAL HOURS OF GOOD RADIATIONAL COOLING IN THE
SOUTHEAST...ESPECIALLY IN THE DEEPER FRESH SNOW LANCASTER AND YORK
COUNTIES. IN CENTRAL AND WESTERN AREAS TEMPERATURES SHOULD NOT
FALL TO FAR AND SHOULD BEGIN TO SLOWLY RISE LATER TONIGHT.

THE SURGE OF CLOUDS AND COMING SNOW SHOWERS IN THE WEST IS
ASSOCIATED WITH A CLOSED 500 HPA LOW OVER THE NORTHERN LAKES...A
STRONG IF SHORT-WAVE WHICH IS PUSHING OUR WAY...WITH A BRIEF SURGE
OF SLIGHTLY WARMER AIR AHEAD OF IT.

THE 4KM NAM...RAP AND SREF ALL SUGGEST SNOW SHOWERS DEVELOP OVER
WESTERN AREAS OVERNIGHT. AN INCH OR SO OF ACCUMULATION IS POSSIBLE
BEFORE SUNRISE IN WESTERN AREAS.

OVERNIGHT LOWS SHOULD BE MAINLY IN THE SINGLE DIGITS AND ONLY
ISOLATED SUB-ZERO READINGS. MOST LOCATIONS SHOULD SEE THE
OVERNIGHT LOWS OVERNIGHT AND BEFORE SUNRISE. THIS MAY NOT HOLD
TRUE IN THE EXTREME SOUTHEAST.

SOME COLD IMPACTS OF NOTE...VISUAL IMAGERY SHOWED CONSIDERABLE ICE
OVER LAKE ERIE AGAIN...RIVER ICE IN NORTHWESTERN PA IS AGAIN VISIBLE
TOO. WE HAVE REPORTS OF FRAZZLE PANS IN THE LOWER SUSQUEHANNA NOW
SO ICE FORMATION IS LIKELY TO BEGIN WITH THE COMING REINFORCING COLD
SURGE.

&&

.SHORT TERM /7 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

IT SHOULD BE A NOTICEABLY WARMER DAY THURSDAY OVER THE EASTERN
2/3 OF THE REGION RELATIVE TO WEDNESDAY AS MODESTLY WARMER AIR
MOVES INTO THE REGION AHEAD OF THE SECOND ARCTIC SURGE HEADING
OUR WAY.

SNOW AND SNOW SQUALL ACTIVITY SHOULD BE ON ON THE INCREASE IN
WESTERN AREAS WITH A GOOD POSSIBILITY OF ON-GOING SNOW SHOWERS AS
THE ARCTIC FRONT WILL BE ON THE DOOR STEP. SREF AND HIGHER
RESOLUTION MODELS SHOW SHOWERS AND SQUALL IN WESTERN PA THURSDAY
AS THE -20 TO -22C AIR AT 850 HPA MOVES OVER THE REGION.

MOST SREF PLUMES SHOW SNOW BY MIDDAY OVER MOST OF THE REGION.
HIGHEST CHANCE OF ACCUMULATING SNOW IS TO THE WEST AND IN THE
HIGHER ELEVATIONS. SNOW IN THE EAST WILL COME LATER IN THE DAY.

SOME RELATIVELY GOOD TTI VALUES IN THE 30-38 RANGE IN NORTHWESTERN
PA TOMORROW AFTERNOON AND EVENING. SHOULD ENHANCE CONVECTIVE SNOW
SHOWER/SQUALL POTENTIAL. MODELS ALSO SO 1-2 SIGMA ABOVE NORMAL
WINDS IN THE AFTERNOON AND EVENING.

THE STRONG WINDS ALONG AND BEHIND THE SURGE OF ARCTIC AIR IS
TRIGGERING WIND CHILL ISSUES IN OUR FORECAST GRIDS THURSDAY
AFTERNOON INTO EARLY FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

MED RANGE GUIDANCE CONTINUES TO INDICATE A SPLIT IN THE POLAR
VORTEX PERSISTING FRIDAY THRU TUESDAY...WITH ONE PIECE LINGERING
JUST SOUTH OF HUDSON BAY. NEGATIVE HEIGHT AND THERMAL PROFILES IN
THE GEFS AND EC ENSEMBLE DATA SHOULD LEAD TO A HIGH CONFIDENCE
FCST OF WELL BELOW NORMAL TEMPS THRU EARLY NEXT WEEK. AS THE LARGE
QUASI STATIONARY LOW ROTATES OVER THE BAY...AND MOVES EVER SLOWLY
EASTWARD...ALBERTA CLIPPERS ROTATING AROUND THE SOUTHERN PERIPHERY
OF THE UPPER LOW WILL BRING THE CHANCE OF LIGHT SNOW EVERY COUPLE
OF DAYS. GOOD AGREEMENT AMONG MED RANGE MD LS THAT ONE CLIPPER WILL
AFFECT CENTRAL PA ON SATURDAY AND ANOTHER SUN NI TE/MONDAY. BEHIND
EACH CLIPPER...A REINFORCING SHOT OF ARCTIC AIR WILL SPREAD SOUTH
ACROSS THE REGION. EARLY INDICATIONS ARE OUR LONG STRETCH OF
FRIGID WX COULD COME TO AN END BY LATE NEXT WEEK...WHEN GEFS AND
EC ENSEMBLE DATA BOTH INDICATE WEST COAST RIDGE BREAKS
DOWN...ALLOWING MODIFIED PACIFIC AIR TO WORK IT/S WAY EAST TOWARD
PA. WITH STRONG GUSTY WINDS AND AN EVER PRESENT ARCTIC AIR MASS
THERE SHOULD BE QUITE A FEW PERIODS OF LOW WIND CHILLS...GENERALLY
OVER THE ELEVATED REGIONS...THURSDAY...SATURDAY AND EARLY NEXT
WEEK. HAVE MENTIONED CONDITIONS IN HWO...BUT WILL HOLD OFF ON ANY
HIGHLIGHTS. THE STRONG PRESSURE GRADIENT COULD ALLOW FOR GUSTY
WINDS IN SOMERSET COUNTY SATURDAY AFTERNOON.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
NEXT COLD FRONT WILL MOVE IN DURING THE DAY ON THU. EXPECT
POOR CONDITIONS ACROSS THE MOUNTAINS WITH SNOW SHOWERS.

IMPROVING CONDITIONS EXPECTED BY LATE MORNING ON FRIDAY...AS
WINDS SHIFT TO THE SW. IT WILL BE WINDY OUT.

HOWEVER...ANOTHER SHOT OF COLD AIR FOR SAT...AS A COLD FRONT
MOVES ACROSS THE AREA WITH MORE SNOW SHOWERS AND GUSTY WINDS.

WINDS SHIFT BACK TO THE SW ON SUNDAY...BEFORE ANOTHER COLD
FRONT MOVES IN LATE SUNDAY NIGHT INTO MONDAY.

OUTLOOK...

FRI...VFR/MVFR. NO SIG WX.
SAT...MVFR-IFR IN AREAS OF -SHSN.
SUN...MAINLY VFR.
MON...MVFR-IFR IN AREAS OF -SNSN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...CERU
AVIATION...MARTIN
Hazardous weather outlook, Jan 22, 4:01 PM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EST WED JAN 22 2014

PAZ012-018-019-025>028-034>036-045-046-049>053-056>059-063>066-
232115-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
401 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SNOW SQUALLS ARE POSSIBLE FROM MID MORNING
THROUGH LATE AFTERNOON THURSDAY AS A VIGOROUS UPPER LEVEL
DISTURBANCE CROSSES THE AREA. POOR VISIBILITY AND LOCALLY
DANGEROUS INTERSTATE TRAVEL WILL RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-024-033-037-041-042-232115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
401 PM EST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SNOW SQUALLS ARE POSSIBLE FROM MID MORNING
THROUGH LATE AFTERNOON THURSDAY AS A VIGOROUS UPPER LEVEL
DISTURBANCE CROSSES THE AREA. POOR VISIBILITY AND LOCALLY
DANGEROUS INTERSTATE TRAVEL WILL RESULT.

LOW WIND CHILLS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON INTO
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 6:55 PM ESTSpecial Weather StatementCTPCameron, Centre, Clearfield, Clinton, Elk, Montour and 1 more80 min

Nearby

Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.